Alert archive / Idaho / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Pocatello, ID

August 16, 201825 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 16, 2018, 3:39 AM MDT for 25 counties in Idaho. It took effect at Aug 16, 2018, 12:00 PM MDT. It was in force for 39 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 16, 2018, 3:39 AM MDT (09:39 UTC)
In effect from
Aug 16, 2018, 12:00 PM MDT
Expired
Aug 18, 2018, 3:20 AM MDT
In force
39 hr
Issued by
NWS Pocatello, ID
All 25 counties

Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 6:06 PM MDTTSTM WND GST 64Craters Of Moon, ID
Aug 17, 6:32 PM MDTTSTM WND GST 57Arco, ID
Aug 17, 6:37 PM MDTTSTM WND GST 6011 Wsw Atomic City, ID
Aug 17, 6:40 PM MDTTSTM WND GST 5512 Nw Atomic City, IDMESONET STATION ARLTRA.
Aug 17, 6:45 PM MDTTSTM WND GST 549 Nw Atomic City, IDMESONET STATION ARL690.
Aug 17, 6:53 PM MDTTSTM WND GST 5910 Ssw Howe, ID
Aug 17, 8:45 PM MDTHAIL 0.511 Sse Orogrande, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2018-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2018-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4185 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS85 KPIH 160939
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
339 AM MDT Thu Aug 16 2018

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR
IDAHO FIRE WEATHER ZONE 427...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR
IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

IDZ427-162130-
/O.UPG.KPIH.FW.A.0003.180816T1800Z-180818T0500Z/
/O.NEW.KPIH.FW.W.0008.180816T1800Z-180818T0500Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
339 AM MDT Thu Aug 16 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM MDT FRIDAY
FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER 
ZONE 427...

The National Weather Service in Pocatello has issued a Red Flag
Warning, which is in effect from noon today to 11 PM MDT Friday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Idaho Fire weather zone 427.

* THUNDERSTORMS...Scattered thunderstorms will develop on
  Thursday and Friday afternoon. Frequent lightning and gusty 
  outflow winds in excess of 40 mph is possible. New fire 
  starts are possible.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ410-413-422-425-475-476-162130-
/O.CON.KPIH.FW.A.0003.180817T1800Z-180818T0500Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
339 AM MDT Thu Aug 16 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW
WINDS FOR FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

* AFFECTED AREA...Idaho Fire weather zones 410, 413, 422, 425, 
  475 and 476. 

* THUNDERSTORMS...Scattered thunderstorms will develop Friday
  afternoon. Frequent lightning and gusty outflow winds in excess
  of 45 mph is likely, and up to 60 mph possible. New fire starts
  are possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Messick
6 follow-up statements
306 
WWUS85 KPIH 161958
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
158 PM MDT Thu Aug 16 2018

...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR 
IDAHO FIRE WEATHER ZONE 427...

...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR 
IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

IDZ410-413-422-425-475-476-171200-
/O.UPG.KPIH.FW.A.0003.180817T1800Z-180818T0500Z/
/O.EXB.KPIH.FW.W.0008.180817T1800Z-180818T0500Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
158 PM MDT Thu Aug 16 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT FRIDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER 
ZONES 410, 413, 422, 425, 475, AND 476...

The National Weather Service in Pocatello has issued a Red Flag
Warning, which is in effect from noon to 11 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* THUNDERSTORMS...Scattered thunderstorms will develop Friday 
  afternoon. Frequent lightning and gusty outflow winds in 
  excess of 45 mph is likely, and up to 60 mph possible. New 
  fire starts are possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ427-171200-
/O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
158 PM MDT Thu Aug 16 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT FRIDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER 
ZONE 427...

* AFFECTED AREA...Idaho Fire weather zone 427.

* THUNDERSTORMS...Scattered thunderstorms will develop on 
  Thursday and Friday afternoon. Frequent lightning and gusty 
  outflow winds in excess of 40 mph is possible. New fire 
  starts are possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
952 
WWUS85 KPIH 171047
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
447 AM MDT Fri Aug 17 2018

...RED FLAG WARNING IN EFFECT THROUGH 11 PM MDT THIS EVENING FOR 
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER 
ZONE 427...

...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 11 PM MDT 
THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR 
IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

IDZ410-413-422-425-475-476-172130-
/O.CON.KPIH.FW.W.0008.180817T1800Z-180818T0500Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
447 AM MDT Fri Aug 17 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS
FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

* THUNDERSTORMS...Scattered thunderstorms will develop this
  afternoon. Frequent lightning and gusty outflow winds in excess 
  of 45 mph is likely, and up to 60 mph possible. New fire starts 
  are possible. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ427-172130-
/O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
447 AM MDT Fri Aug 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO
FIRE WEATHER ZONE 427...

* AFFECTED AREA...Idaho Fire weather zone 427.

* THUNDERSTORMS...Scattered thunderstorms will develop by
  afternoon. Frequent lightning and gusty outflow winds in excess
  of 40 mph is possible. New fire starts are possible.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
133 
WWUS85 KPIH 171943
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
143 PM MDT Fri Aug 17 2018

...RED FLAG WARNING IN EFFECT THROUGH 11 PM MDT THIS EVENING FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER
ZONE 427...

...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 11 PM MDT
THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR
IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

IDZ410-413-422-425-475-476-180500-
/O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
143 PM MDT Fri Aug 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO
FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476...

* THUNDERSTORMS...Scattered thunderstorm activity will continue 
  this afternoon. Frequent lightning and gusty outflow winds in 
  excess of 45 mph is likely, and up to 60 mph possible. New fire 
  starts are possible. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ427-180500-
/O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
143 PM MDT Fri Aug 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO
FIRE WEATHER ZONE 427...

* AFFECTED AREA...Idaho Fire weather zone 427.

* THUNDERSTORMS...Scattered thunderstorm activity will continue
  this afternoon. Frequent lightning and gusty outflow winds in
  excess of 45 mph is likely, and up to 60 mph possible. New fire
  starts are possible. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
817 
WWUS85 KPIH 180306
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
906 PM MDT Fri Aug 17 2018

IDZ410-413-422-425-427-476-180415-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/
Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF-
Sawtooth Range/Northern Sawtooth NF-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls
BLM south of the Snake River-
Lemhi and Lost River Range/Challis NF-
906 PM MDT Fri Aug 17 2018

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND
OUTFLOW WINDS FOR FIRE WEATHER ZONES 410, 413, 422, 425, 427, AND
476...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning. 

The threat of thunderstorms has diminished substantially across
the warned area and thus the Red Flag will be cancelled for the
remainder of the evening.

$$

IDZ475-180500-
/O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/
East Salmon River Mountains/Salmon NF-
906 PM MDT Fri Aug 17 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE 
WEATHER ZONE 475...

* THUNDERSTORMS...Scattered thunderstorm activity will continue
  this this evening. Frequent lightning and gusty outflow winds in
  excess of 45 mph are possible with thunderstorms. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$
318 
WWUS85 KPIH 180442
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
1042 PM MDT Fri Aug 17 2018

IDZ475-181000-
/O.EXT.KPIH.FW.W.0008.000000T0000Z-180818T1000Z/
East Salmon River Mountains/Salmon NF-
1042 PM MDT Fri Aug 17 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM MDT SATURDAY FOR
SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE
475...

* THUNDERSTORMS...Scattered thunderstorm activity will continue
  into the overnight hours. Frequent lightning and gusty outflow 
  winds in excess of 45 mph are possible with thunderstorms. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly.

&&

$$
022 
WWUS85 KPIH 180920
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
320 AM MDT Sat Aug 18 2018


IDZ475-181030-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-180818T1000Z/
East Salmon River Mountains/Salmon NF-
320 AM MDT Sat Aug 18 2018

...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND
OUTFLOW WINDS FOR FIRE WEATHER ZONE 475...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning. 

The threat for scattered thunderstorms has ended across the Salmon
NF. Therefore the Red Flag Warning has been cancelled.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 16, 3:25 AM MDT, 14 minutes earlier.

Area forecast discussion, Aug 16, 3:25 AM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
325 AM MDT Thu Aug 16 2018

.SHORT TERM...Today through Saturday. Monsoon moisture continue to
creep into eastern Idaho this morning. As that increases this
afternoon and evening, look for some thunderstorms to develop
especially over the central mountains and South Hills/Albion
Mountains. The higher resolution models do indicate we could see
very isolated storms elsewhere including the Snake Plain and Magic
Valley before sunset. In previous events, we have seen this
actually pan out so we are pushing the forecast in that
directions. Those models also show convection this morning, but we
really cut back to below 10% except south of Burley. The only
area where we have scattered thunderstorm coverage is across the
South Hills/Albion Mountains westward past Jackpot. Everywhere
else is isolated coverage. We could see a couple of hundredths for
rainfall with stronger storms, but that is still classified as
"dry". The main risk will be gusty winds over 40 mph. For tonight
and Friday morning, isolated showers/storms are possible across
the southeast highlands overnight and then the central mountains
before noon tomorrow. As the low to our west approaches, we are
expecting showers and thunderstorms to really fire up and move into
the western half our forecast area in the afternoon. The
overtaking pretty much all of eastern Idaho in the evening. We
will be tapping into some decent monsoon moisture at this point.
That means we could actually see some measurable rain, which in
some places hasn't happened since mid June! SPC has a good chunk
of eastern Idaho under a risk for a few severe storms, mainly for
gusts at/above 60 mph. Just about any storm tomorrow though has a
risk for gusts over 45mph and some bursts of rain.

As we head into Saturday, the low will be moving east of the
Divide. The best chance of showers and thunderstorms (including
before sunrise Saturday) will be east of a Stanley to Holbrook
line...shifting east. Again some measurable rain is possible
along with wind gusts over 40 mph. Saturday will be noticeably
cooler as well, with valley highs in the 80s and 60s/70s in the
mountains.  Keyes

.LONG TERM...Sunday through next Thursday. The ridge quickly
rebounds Sunday. That said, a few showers and storms are possible
across the central mountains east to Island Park as moisture
skirts those locations. Things start to get a little "iffy" with
the forecast. There will be another low settling to our west. That
looks to pull up another quick surge of moisture Monday. There has
been some inconsistency on how much because of difference on where
that low sets up shop. That said, we did keep isolated showers and
storms in the forecast. After that, things get even worse for
trying to figure out what will happen. The GFS and ECMWF quickly
pushes that north of us. By midweek though, the GFS is back to a
ridge that MIGHT has some monsoon moisture associated with it. The
ECMWF brings another low into the western US and Canada. The
blends are dry at this point and we kept with that from the last
update we made. The reason we are seeing such crazy fluctuations
in the long range forecasts is because of typhoons in the western
Pacific. It's been active, which can affect how things evolve
obviously over the US. The trend has been that we see usually see
the ridge rebuild, so that could easily be the case. Stay tuned.
Keyes

&&

.AVIATION...Main forecast problem today for the airdromes is whether
or not to put in any kind of thunderstorm remarks. Biggest TSRA
threat is to KBYI at about a 33% chance, and KIDA appears the
furthest away from the instability. KSUN and KPIH are the hardest.
However, negative Lifted Indices are very close to KPIH, at the same
time going negative as it does at KBYI, with KSUN following a couple
of hours later. Threat peaks around 17/00Z and continues through the
late night at KBYI. Would not expect VSBY to be impacted, except by
a direct strike in wet thunderstorms, which really only have a
chance of occurring at KBYI. Outflow wind is a different matter, so
may put in TEMPO remarks for gusty outflow wind, once the TSRA get
within 6 hours of occurrence. Expect high level CIGS and no impact
from TSRA on ceiling. Wind outside of TSRA should be light. Messick

&&

.FIRE WEATHER...A moist and unstable airmass has made its way into
southwest ID and northern NV at this time. Humidity in the southern
zones of the Fire Weather Forecast area have come up strongly, and
the rest should later today. Combine this with light wind (outside
of thunderstorms) and the only concern is the coverage of
thunderstorm activity this afternoon and evening. The moisture
content of the air, especially the ID-UT border region, is very
high, bordering on potentially wet thunderstorms, which would spike
up the lightning production compared to dry thunderstorms. The only
place that should have this type of coverage will be the Southern
Sawtooth and adjacent BLM land in Fire Weather Zone 427. Coverage
elsewhere is staying at isolated thresholds. By Fri, the moist
unstable air will overspread nearly the entire forecast area bring a
threat of strong thunderstorms to the central Idaho mountains, and a A moist and unstable airmass has made its way into
southwest ID and northern NV at this time. Humidity in the southern
zones of the Fire Weather Forecast area have come up strongly, and
the rest should later today. Combine this with light wind (outside
of thunderstorms) and the only concern is the coverage of A moist and unstable airmass has made its way into
southwest ID and northern NV at this time. Humidity in the southern
zones of the Fire Weather Forecast area have come up strongly, and
the rest should later today. Combine this with light wind (outside
of thunderstorms) and the only concern is the coverage of
thunderstorm activity this afternoon and evening. The moisture
content of the air, especially the ID-UT border region, is very
high, bordering on potentially wet thunderstorms, which would spike
up the lightning production compared to dry thunderstorms. The only
place that should have this type of coverage will be the Southern
Sawtooth and adjacent BLM land in Fire Weather Zone 427. Coverage
elsewhere is staying at isolated thresholds. By Fri, the moist
unstable air will overspread nearly the entire forecast area bring a
threat of strong thunderstorms to the central Idaho mountains, and a
front driving in from the west on Sat will also keep thunderstorms
going. There are large discrepancies on just how much thunderstorm
activity there will be, so confidence is low on how intense these
thunderstorms could be, not whether or not there will be
thunderstorms. The timing of the front on Sat could also mean that
the best time for the thunderstorms will be early morning Sat, then
cooler high temperatures for Sat compared to the first two days.
Will keep the rest of the Fire Weather Watch in place for Fri, and
upgrade to a Red Flag Warning for the southern Sawtooth NF zone
(427).

Sunday sees the return of the upper level ridge and end to
thunderstorms. Low pressure moving through Montana though will bring
back a shower and thunderstorm threat as early as Monday Messick
thunderstorm activity this afternoon and evening. The moisture
content of the air, especially the ID-UT border region, is very
high, bordering on potentially wet thunderstorms, which would
spike up the lightning production compared to dry thunderstorms.
The only place that should have this type of coverage will be the
Southern Sawtooth and adjacent BLM land in Fire Weather Zone 427.
Coverage elsewhere is staying at isolated thresholds. By Fri, the
moist unstable air will overspread nearly the entire forecast area
bring a threat of strong thunderstorms to the central Idaho
mountains, and a front driving in from the west on Sat will also
keep thunderstorms going. There are large discrepancies on just
how much thunderstorm activity there will be, so confidence is low
on how intense these thunderstorms could be, not whether or not
there will be thunderstorms. The timing of the front on Sat could
also mean that the best time for the thunderstorms will be early
morning Sat, then cooler high temperatures for Sat compared to the
first two days. Will keep the rest of the Fire Weather Watch in
place for Fri, and upgrade to a Red Flag Warning for the southern
Sawtooth NF zone (427).

Sunday sees the return of the upper level ridge and end to
thunderstorms. Low pressure moving through Montana though will bring
back a shower and thunderstorm threat as early as Monday Messick
front driving in from the west on Sat will also keep thunderstorms
going. There are large discrepancies on just how much
thunderstorm activity there will be, so confidence is low on how
intense these thunderstorms could be, not whether or not there
will be thunderstorms. The timing of the front on Sat could also
mean that the best time for the thunderstorms will be early
morning Sat, then cooler high temperatures for Sat compared to the
first two days. Will keep the rest of the Fire Weather Watch in
place for Fri, and upgrade to a Red Flag Warning for the southern
Sawtooth NF zone (427).

Sunday sees the return of the upper level ridge and end to
thunderstorms. Low pressure moving through Montana though will bring
back a shower and thunderstorm threat as early as Monday Messick

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for IDZ410-413-422-425-475-476.

Red Flag Warning from noon today to 11 PM MDT Friday for IDZ427.

&&

Nearby

Red Flag Warnings in Idaho, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.